MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SIXTER-LEFT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO SIXTER-LEFT *EA; SKIN/TISSUE HOOK
Model Number 214643
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary:the complaint device was received for evaluation.Upon visual inspection, it could be observed that the device is in normal usage conditions, no bendings or structural damages could be found.When testing, it was confirmed that the jaw cannot be opened when slightly pressure was applied.The device was sent to the manufacturer for further review.Manufacturer evaluation result for arthro sixter-left *ea.Visual inspection: shear pin found to be partially broken.The safety shear pin has been broken because of excess force used on the device during use.The safety pin is designed to avoid breaking of the device within the operation area and avoid falling of metal pieces in the body of the patient.The root cause can be attributed to an excessive force used by end user.During 2019-2022 tag produced (b)(4) units of sixter left mitek instruments.No complaints were received during that period a manufacturing record evaluation was performed for the finished device 18k09 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown surgery on an unknown date, it was observed that the arthro sixter-left device was not functioning reliably as it would penetrate the tissue but did not open.During in-house engineering evaluation, it was determined that the safety shear pin was partially broken.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13685309
Report Number1221934-2022-00756
Device Sequence Number5110774
Product Code NBH
UDI-Device Identifier10886705004249
UDI-Public10886705004249
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214643
Device Catalogue Number214643
Device Lot Number18K09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Initial Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown